Thunderstorm Wind, Wright
- When
- August 30, 4:10 PM CST to 4:15 PM CST
- Where
- Wright County, Mansfield
- Measured
- 55 kt (63 mph)
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.117, -92.583
Straight line winds uprooted trees between Mansfield and Norwood. Damage occurred to a local business in Norwood, and a fence along Highway 60 near Mansfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Straight line winds uprooted trees between Mansfield and Norwood. Damage occurred to a local business in Norwood, and a fence along Highway 60 near Mansfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 30, 1:35 PM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 235 PM CDT THU AUG 30 2001 FORECAST CONCERNS INCLUDE PRECIPITATION CHANCES THROUGH FRIDAY AND EXTENT OF COOLING AND CLOUDS OVER THE WEEKEND. CONVECTION FIRING AGAIN THIS AFTERNOON IN VERY MOIST AND MODERATELY UNSTABLE AIRMASS. ACTIVITY BEING AIDED BY MID-UPPER LEVEL THROUGH AS DEPICTED ON PROFILER DATA ALONG THE KANSAS BORDER. SURFACE ANALYSIS SHOWS A FRONTAL BOUNDARY DROPPING SOUTHEAST ACROSS NORTHWEST MISSOURI WITH CONVECTION ORGANIZING ALONG IT. UPPER TROUGH SWINGING ACROSS CENTRAL CANADA AND THE GREAT LAKES REGION WILL NUDGE THE FRONT SOUTH OF THE AREA BY FRIDAY EVENING. CANADIAN HIGH PRESSURE WILL NOSE INTO THE REGION OVER THE WEEKEND...BUT AN IMPULSE COMING OUT OF THE GREAT BASIN WILL POSE SOME QUESTIONS CONCERNING CLOUD COVER AND POSSIBLE PRECIPITATION. MODELS WERE IN REASONABLE AGREEMENT ALTHOUGH THE AVN WAS A LITTLE QUICKER THE FRONTAL PASSAGE. WILL GENERALLY FOLLOW THE ETA. FOR TONIGHT...WILL SEE NUMEROUS THUNDERSTORMS THROUGH THE EVENING AS MID-UPPER LEVEL TROUGH AXIS CROSSES THE AREA AND THE FRONT APPROACHES FROM THE NORTH. EXPECT LINEAR COMPLEX OF STORMS TO PUSH INTO SOUTHERN MISSOURI THIS EVENING. GREATEST SEVERE THREAT APPEARS TO BE OVER THE LAKE OF OZARKS REGION IN BETTER INSTABILITY. WILL GO WITH LIKELY PROBABILITIES. WITH 850 MB DEWPOINTS NEAR 15 DEGREES AND PRECIPITABLE WATER AROUND 1.75...LOCALIZED FLOODING WILL BE A THREAT. ON FRIDAY...THE FRONT SHOULD REACH CENTRAL MISSOURI BY DAYBREAK THEN SAG SOUTHWARD TO THE ARKANSAS BORDER BY MID AFTERNOON. UPPER TROUGH AXIS WILL BE SHIFTING TO THE EAST WITH BEST DYNAMIC LIFT GOING WITH IT. WILL CONTINUE WITH RAIN CHANCES BUT EXPECT ANY STRONG ACTIVITY TO BE CONFINED CLOSER TO THE ARKANSAS LINE WHERE DAYTIME HEATING WILL BE MORE OF A FACTOR. CLOUDINESS AND FRONTAL PASSAGE WILL KEEP HIGHS A LITTLE COOLER OVER MOST LOCATIONS. SURFACE HIGH PRESSURE WILL BUILD ACROSS THE AREA FRIDAY NIGHT AND SATURDAY BRINGING A COOLER AIRMASS TO THE OZARKS. THE SHORTWAVE NOW OVER THE GREAT BASIN REGION WILL PUSH INTO THE HIGH PLAINS ON SATURDAY. THE AVN THEN STALLS THIS SYSTEM OVER THE CENTRAL PLAINS WITH WARM AIR ADVECTION PATTERN AND RESULTING PRECIPITATION REMAINING TO OUR WEST. THIS DIFFERS FROM THE MORE PROGRESSIVE MRF. INCREASE IN MID-HIGH LEVEL CLOUDS LOOK TO BE THE MAIN IMPACT AND WILL NOT INCLUDE RAIN CHANCES AT THIS TIME. PRELIMINARY NUMBERS FOR FORECAST COORDINATION ONLY... FCSTID = 11 SGF 65 85 62 83 / 60 40 30 10 JLN 64 83 62 82 / 60 30 10 10 UNO 65 85 61 82 / 60 50 30 10 VIH 63 82 59 80 / 60 30 10 10 .SGF... MO...NONE. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 30 2001 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING INTO NORTHERN MISSOURI. A FEW OF THESE STORMS WILL BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE GREATEST THREAT OF SEVERE STORMS WILL BE ACROSS THE LAKE OF THE OZARKS REGION. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE EVENING. THESE STORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL WHICH COULD CAUSE FLASH FLOODING. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .EXTENDED OUTLOOK... STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT AS IT PUSHES ACROSS THE OZARKS ON FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU AUG 30 2001 ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING INTO NORTHERN MISSOURI. A FEW OF THESE STORMS WILL BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE GREATEST THREAT OF SEVERE STORMS WILL BE ACROSS THE LAKE OF THE OZARKS REGION. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE EVENING. THESE STORMS WILL LIKELY PRODUCE TORRENTIAL RAINFALL WHICH COULD CAUSE FLASH FLOODING. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. .EXTENDED OUTLOOK... STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG THE COLD FRONT AS IT PUSHES ACROSS THE OZARKS ON FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. FOSTER
The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 22:10 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5266526.